MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI +3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI +3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A beckman coulter field service engineer (fse) was dispatched to assess the instrument's performance.The fse performed hardware checks and replaced the peri-pump tubing.The fse performed pipettor tip alignments and adjustments, and performed mixer speed adjustment.The fse primed the system to check for air and leaks.After repair, the fse performed system check and a ten point precision for low and high quality control with acceptable results.The likely cause of this event is a defective peri-pump tubing to the aspirate probe.
 
Event or Problem Description
On (b)(6) 2020 the customer reported obtaining one non reproducible false elevated troponin i (access accutni+3) result for one patient involving the laboratory's access 2 immunoassay analyzer (serial number (b)(4)).The initial result 0.728 ng/ml was questioned due to the erratic nature of the result and was repeated on the same analyzer with a discordant result (0.010 ng/ml).A second sample was tested with similar low results at 0.014 ng/ml and 0.010 ng/ml.The customer reported the patient was given heparin as treatment.The customer stated there was no death or injury to patient due to associated results.Any additional impact or change to patient treatment has not been specified in this event.The customer stated no instrument errors posted prior to patient run and qc was passing prior to patient run.A beckman coulter field service engineer (fse) was dispatched to the customer site on 04mar2020.The fse performed hardware checks and replaced the peri-pump tubing.The fse performed pipettor tip alignments and adjustments, and performed mixer speed adjustment.The fse primed the system to check for air and leaks.After repair, the fse performed system check and a ten point precision for low and high quality control with acceptable results.There were no reports of other issues with this assay.There were no reports of issues with other assays.There were no reports of other instrument issues.Sample tube collection type was bd's lithium heparin green top tubes.The customer stated the samples were full draws and samples were not hemolyzed, lipemic and no clots observed.The customer reported samples were centrifuged at 3600 rpm for 6 minutes.No further sample information was provided.

Brand Name
ACCESS ACCUTNI +3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9849266
Report Number2122870-2020-00022
Device Sequence Number16328836
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)201231(11)200101(10)921442
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number921442
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date03/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2020
Initial Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;